Jump to content
  • 0

Ptsd


womanbsweet

Question

I have had headaches every day for 26 years, I'm usually in bed most of the day, with 4-5 days a week being completely bedridden because of the headaches.

I was on demerol from 1982-2002 and elavil and other meds. Then I was put on Stadol, Elavil, Topiamate (Topamax), Phenergan, Gabapentin(Neurontin).

The past year I have going 2-3 days without sleeping, not even a nap. So I had requested to see someone about it because I was getting depressed.

Unfortunely, I what the put me on didn't help. I was either so depressed or the medicine to help me sleep had me so sedated that I tried to walk into a pond.

I admitted myself to the hospital phyc ward (4 days). They took me off the Stadol (which I was on 4 canisters per month, very very high dosage). But they increased my other meds a lot.

Gabapentin (Neurontin) was 600mg x3 now 1200mgx3

Phenergan was 25mg x1 now 50mgx2

Topiamate (Topamax) same 200mg

I also take Plaquenil for lupus and Meloxicam (Mobic) for Fibromyalgia. Of which va catagorize me as having discoid lupus not sle,only because of my bloodwork when I was in the service was positive but not high enough. I personally believe that my headaches are actually part of my lupus.

Link to comment
Share on other sites

  • Answers 2
  • Created
  • Last Reply

Top Posters For This Question

Top Posters For This Question

2 answers to this question

Recommended Posts

  • HadIt.com Elder

I am confused but will give part of your question a try. First of all the symptoms and diagnosis that you have provided I don't see PTSD mentioned?

Gabapentin Neurontin is sort of a med that can be used to treat quite a few things including Depresion/Panic, neuropic pain, and its original use seizures. Because it is short acting taking it 3 or 4 times a day gives the best treatment. Your dosage is actually mid range. I take about the same and have been up to 3200 a day or 800 x 4 with good results.Its actually pretty safe med as it does not do anything to liver.

Now that said although many on Hadit know a lot about meds we are not experts, specially me. If you have questions about your meds you should ask your Doctor to explain it or research on internet.

I personally think that medication is a very grey area and that what works for one might not for someone else. Be carefull and if you think your dosage is to high you may be right but you really need to work with your Doc.

Good Luck

Link to comment
Share on other sites

I am confused but will give part of your question a try. First of all the symptoms and diagnosis that you have provided I don't see PTSD mentioned?

Gabapentin Neurontin is sort of a med that can be used to treat quite a few things including Depresion/Panic, neuropic pain, and its original use seizures. Because it is short acting taking it 3 or 4 times a day gives the best treatment. Your dosage is actually mid range. I take about the same and have been up to 3200 a day or 800 x 4 with good results.Its actually pretty safe med as it does not do anything to liver.

Now that said although many on Hadit know a lot about meds we are not experts, specially me. If you have questions about your meds you should ask your Doctor to explain it or research on internet.

I personally think that medication is a very grey area and that what works for one might not for someone else. Be carefull and if you think your dosage is to high you may be right but you really need to work with your Doc.

Good Luck

Pete53

You are most certainly right about the Gabapentin, Neurotin. I am on 800 x 4 also. I have fibromyalgia and that helps for the pain and sleeping. I have also taken more than 3200 mg in a day. Although since I have had my WLS I do get very drunk like feeling but that is because of my stomach is not absorbing them now. So I only take them now when I can't stand the pain. I need to be alert for my husband otherwise I have never had a problem with the meds.

If you are not getting any sleep ask the DR. if you can take more of the Gabapentin, The reason you are on a low dose is because you have to work up to a higher dose ( Anyways thats what they told me in the begining) I have now been on it for 4 yrs.

They will tell you that in order to heal you need to be able to sleep. So that would be my suggestion

Good Luck

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.
  • veteranscrisisline-badge-chat-1.gif

  • Advertisemnt

  • 14 Questions about VA Disability Compensation Benefits Claims

    questions-001@3x.png

    When a Veteran starts considering whether or not to file a VA Disability Claim, there are a lot of questions that he or she tends to ask. Over the last 10 years, the following are the 14 most common basic questions I am asked about ...
    Continue Reading
     
  • Most Common VA Disabilities Claimed for Compensation:   

    tinnitus-005.pngptsd-005.pnglumbosacral-005.pngscars-005.pnglimitation-flexion-knee-005.pngdiabetes-005.pnglimitation-motion-ankle-005.pngparalysis-005.pngdegenerative-arthitis-spine-005.pngtbi-traumatic-brain-injury-005.png

  • Advertisemnt

  • VA Watchdog

  • Advertisemnt

  • Ads

  • Can a 100 percent Disabled Veteran Work and Earn an Income?

    employment 2.jpeg

    You’ve just been rated 100% disabled by the Veterans Affairs. After the excitement of finally having the rating you deserve wears off, you start asking questions. One of the first questions that you might ask is this: It’s a legitimate question – rare is the Veteran that finds themselves sitting on the couch eating bon-bons … Continue reading

×
×
  • Create New...

Important Information

{terms] and Guidelines